So, all my research on P5P indicates that it is supposedly without the risks of regular B6. However, I have just experienced the unfortunate effects of B6 toxictiy after just a few days on P5P. I have so far found 4 or 5 others who have had similar experiences.
I took 50mg of P5P in sublingual form on day 1 and I experienced notable anxiety and irritation for about 4 hours afterwards. On day 2 I broke up the dose into two 25mg doses and noticed some mild anxiety after each dose. Day 3 I did the same and noticed a mild tingling in my left foot. Day 4 I dosed the same and noticed profound burning and tingling in both foot and my left hand. I stopped immediately.
It's been about a week and the symptoms have intensified.
Like I said, I've found only a few others who have experienced this from P5P but many of them are still suffering neuropathy months later.
If I even eat a food that contains a small amount of B6 the neuropathy intensifies.
Prior to this incident, I had occasionally taken a B50 vitamin (like twice per month) without any incident. I recall I took P5P about 2 years ago with no problems at all.
The only thing I can think of is that I used the sublingual form this time. So far, the people I've found who experienced this have used either the sublingual or enteric coated form...perhaps missing the first pass through the liver has something to do with this.
I'm not sure at all what to do at this point. I know that magnesium is a cofactor in the metabolism of B6 and I take about 400mg of it daily.
From the others I've found who have experienced this, none have recovered. One reports minimal symptoms if they consume no B6 at all (including food) but even slight intake resumes all symptoms despite their blood levels being normal now.
What the heck do I do now?